OK - Just Had a letter from Consultant Physician which goes:-

A recent echocardiogram shows mildly reduced left ventricular systolic function (ejection fraction 52%). The scan was difficult due to frequent couplets,triplets and Bigeminies occurring during the scan. Right ventrical normal in size with a normal right ventricular function / There were no valvular lesions noticed on the scan. Still awaiting the result of her 24 hour tape. Any feedback gratefully accepted - x thx Ann

7 Replies

  • Make an appointment with your GP or speak to the consultants secretary they will be able to tell you, have you any follow up appointments with a consultant, sorry I can't be of more help. Wishing you well .Lou x

  • Thanks Lou - No - haven't heard a thing but perhaps this letter may wake the Drs up as I'm on Nilch meds since cardio took me off in August ( I think). I know a young A & E Dr whose going to have to justify her existence as well, as ALL MY SYMPTOMS when I took myself to A & E ( if you knew me you'd know that It isn't something I'd do lightly) including weeks of total confusion were caused by Pulmonary Congestion. A condition that can be fatal if not treated.

    I'm afraid my experience with them through my life, doesn't endear me to the profession. Sorry but I'm pretty angry at the mo'. You'd understand if you knew how I was ridiculed and undermined. That's something I haven't forgotten during my confused state. Ta for your advice. Ann

  • Hi Whatamug1

    It all sounds rather complicated so I totally agree with lou60 that you should ask your GP to explain it to you. I have found quite a few links about this but sadly they are all just as complicated as your letter was!

    I want to wish you all the best of luck.

    All my hopes and dreams for you

    Ken x

  • Bless you Ken - I've probably been on those sights .....It all looks complicated but actually all makes sense now my brains ok again. The Consultants a good one & he'll come up with the right diagnosis and meds after he has the monitors info results. My own Drs retiring so I'm so relieved .....but my confusion still remains as to how a young SHO can say what she did (lie) as she couldn't have read the Cardio notes as I worked out that I was last in (albeit in a confused state which is why I took myself in) on 27th Sept & the letter I've read today from the Consultant to my Drs is dated 3rd Oct and he states he hasn't received the results of the 5 day monitor. Her and the consultant A&E are about to become answerable as to why an older lady, who has no history of turning up in A&E ever.....with a life threatening condition can be treated as dismissively, uncompassionately (is that a real word?) as I was. Perhaps then they'll treat the next older lady/man, whose sitting suffering very quietly doing their knitting in a less undermining way.

    One comment was - Do you always sit around in hospitals wearing dark sunglasses. The nurse (Sue - just remembered her name) looked astounded and said "perhaps they're prescription glasses" & I said "Yes, they are". I'm getting less angry as I type .....,thx Ken

  • It sounds like you may have an arrhythmia problem. I was diagnosed with Atrial Fibrillation in 1992 it was like a jazz band in my chest sometimes but very common and treatable. I have put some info below. With the statement you show no lesions is good. Speak to your doctor.

    The condition you describe, bigeminy (bi-gem-i-ne), reflects a slightly abnormal heart rhythm that is usually of no serious concern in the absence of other cardiovascular disease. This condition describes a state where your heart alternates one "normal" beat with one "premature" beat. As you are probably aware, the heart contains cells capable of initiating electrical activity, which are necessary for enabling coordinated heart contractions. While these cells are contained throughout the heart, the sinus node is typically the place where these electrical impulses begin. The term "normal sinus rhythm" describes the normal beating of the heart, where electrical impulses originate in the sinus node (SA node), travel through the atria and atrioventricular node (AV node), and terminate in the ventricles. Premature beats occur when either the atria or the ventricle initiate their own electrical impulse before receiving the impulse from the sinus node. The term "bigeminy" is typically used to describe when normal sinus beats alternate with premature ventricular beats.

    All of us at one time or another experience occasional premature heartbeats. In isolation, these are not usually reason for concern. It is useful, however, to have an understanding of what can precipitate premature heartbeats, including bigeminal heart rhythms. Increasing age, tension, anxiety, overeating, exercise, and stimulants such as caffeine, tobacco, alcohol, and over-the-counter decongestants are all associated with greater frequency of premature heartbeats. Medical conditions may include an overactive thyroid and/or abnormal electrolytes, such as low potassium and magnesium levels. Even prescription medications, like diuretics, can deplete potassium and magnesium levels in the normal course of treatment for high blood pressure and cause increased numbers of premature beats.

    Be Well

  • Thanks to you for the kind of info I can understand. I'll definitely have to look at 3 of the 'stimulants' for want of a different word. I have looked at the meds people are put on and the side effects they suffer & that others are'nt affected at all - but guess I'll have to find out for myself. Thx again Ann

  • Fraid so I keep getting mine changed for all sorts of reasons.

You may also like...